Translator Disclaimer
2010 Bridge number and Conway products
Ryan C Blair
Algebr. Geom. Topol. 10(2): 789-823 (2010). DOI: 10.2140/agt.2010.10.789

Abstract

In this paper, we give a structure theorem for c-incompressible Conway spheres in link complements in terms of the standard height function on S3. We go on to define the generalized Conway product K1cK2 of two links K1 and K2. Provided K1cK2 satisfies minor additional hypotheses, we prove the lower bound β(K1cK2)β(K1)1 for the bridge number of the generalized Conway product where K1 is the distinguished factor. Finally, we present examples illustrating that this lower bound is tight.

Citation

Download Citation

Ryan C Blair. "Bridge number and Conway products." Algebr. Geom. Topol. 10 (2) 789 - 823, 2010. https://doi.org/10.2140/agt.2010.10.789

Information

Received: 13 May 2009; Revised: 15 December 2009; Accepted: 30 January 2010; Published: 2010
First available in Project Euclid: 19 December 2017

zbMATH: 1200.57003
MathSciNet: MR2629764
Digital Object Identifier: 10.2140/agt.2010.10.789

Subjects:
Primary: 57M25, 57M27, 57M50

Rights: Copyright © 2010 Mathematical Sciences Publishers

JOURNAL ARTICLE
35 PAGES


SHARE
Vol.10 • No. 2 • 2010
MSP
Back to Top